Skip to content
My WebMD Sign In, Sign Up
Really Bad Knee pain on taxol
avatar
misara posted:
I am new to this group I am under going chemotherapy using taxol my treatments were suppose to be every other week for 5hr sessions but my first session back in Oct. caused me to be unable to walk for a few days so they cut my dosage to every week for 9 weeks my sixth treatment is this week and my knees are just killing me! I have prescriptions for pain killers but sometimes they don't even work does anyone have any suggestions on what I can do to alleviate some pain! It's so frustrating because when I want to just go food shopping I know the next day or two my legs are going to hurt a lot .

Thanks
Reply
 
avatar
GGrandmaJan responded:
Hi Misara, Have you asked your chemo team about using ICE when getting the infusion? On my other board, they are using Ice packs around the forehead and neck when doing the treatment. From what I have read it helps immensely. Do ask about it. One of the worse side effects from Taxol is joint pain. I would be asking your Onc Dr. about what to do.

I am so sad you are having all these problems. I hope and pray you find something to relieve your pain.

Do keep us up-dated on what your chemo team thinks of the ice idea.

Sending loads of good thoughts your way.

Fondly
Jan
He who laughs at himself--never runs out of things to laugh at!! by Me.
 
avatar
mhall6252 responded:
Misara - sorry you are having a hard time with Taxol. I remember some joint pain from that treatment and I was taking meloxicam for osteoarthritis and I still had a little pain. You might also try Claritin - it gets rid of the joint and bone pain from Neulasta and I've heard others say it helps with Taxol pain. You don't need the "D" version, just generic Claritin may work.

I hope you get some relief soon!

Hugs,
Michelle
Michelle
Read my blog at www.mch-breastcancer.blogspot.com
Smile and the world smiles with you!
 
avatar
misara replied to mhall6252's response:
Michelle - Thanks I was using Claritan when I was getting Neulasta shots but they stopped giving them to me so I stopped taking it. I will try that and see what happens.

Debbie
 
avatar
jenna291 replied to misara's response:
I too had an awful lot of joint pain with the taxol, numbness as well, especially 4 or 5 days after treatment. Sometimes it was hard to get up and walk around, I would have to take a percoset first, which I hated to do but really needed it for the pain.
I had the neulasta shots too thru my treatments. Hot showers helped and a bit of walking to keep circulation going.
I never took Claritan, I never even had heard that as an option. I found this board after treatments, so I am sure others will chime in with some suggestions.

best to you ~
Jenna
 
avatar
goodlook121 responded:
(jessica_2vndaye@yahoo.com)

Hello
My name is jessica i saw your profile today at (webmd.com)and became interested in you,i will also like to know you the more,and i want you to send a mail to my email address so i can give you my picture for you to know whom l am.Here is my email address(jessica_2vndaye@yahoo.com).I believe we can move from here.I am waiting for your mail to my email address above.jessica.(Remember the distance or colour does not matter but love matters alot in life)
Please reply me with my email address

(jessica_2vndaye@yahoo.com)


Helpful Tips

DIEP Flap Survival
Sept 7, 2012: Bilateral Mastectomy and immediate DIEP Flap reconstruction. I live in Washington, DC, area and have great insurance and ... More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Breast Cancer Center